It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuromuscular Diseases Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-11-2005, 08:33 AM   #1
Newbie
(male)
 
Join Date: Apr 2005
Posts: 9
CLcyclones HB User
Neuromuscular and lipitor side effects

Not sure if this will help others but I hope it does.

About 6 months ago I started to feel cramp like feelings in the back of my head, I also had some back muscle problems as well. I went to the doctor and he thought I had some sinus problems and prescribed an anti-biotic. This helped a little but the symptoms never went away.

About two month later i started to feel some numbness in my ear and some soreness in the spot I had felt the cramps. Doctor sent me for an MRI which showed everything normal.

I started to search the internet and discovered that Lipitor has a side effect that can cause neuromuscular problems. I have been on Lipitor for over 2 years, I have now not taken it for two weeks and can see great improvements in how I feel.

Has anyone else out there had similar situation? Have anyone heard about this type of side effects from statin type drugs? My doctor disagrees with me that Lipitor caused these problems, anyone else have simliar experience?

Last edited by CLcyclones; 04-11-2005 at 08:35 AM.

 
Old 04-14-2005, 07:00 PM   #2
Veteran
(female)
 
Join Date: Nov 2002
Location: FL USA
Posts: 421
Kali M HB User
Re: Neuromuscular and lipitor side effects

Lipitor and other "statin" drugs can cause liver damage (in higher than normal levels) and can lead to a problem called "rhabdomyolysis" - which is basically muscle breakdown. But the symptoms you've described are not the symptoms usually associated with this problem. And I'm sure your physician did liver function tests (or does them regularly) if you are using a statin.

The symptoms you described could be caused by multiple problems, but I'd venture to guess you might have had some lymph nodes that were swollen in your neck (back of your head). Lymph nodes are connected and if you were having problems with your ear it may have been associated with the pain in the back of your head. Other causes of occipital pain can be tension and stress, colds, flu, back strain, etc.

Again, there are many things that could have caused this pain, and your stopping the statin (lipitor) and having the pain go away at the same time may have been coincidental rather than a result of your stopping the statin. (However, I will at least say that I never say anything is impossible).

I'm sure your physician warned you that if your cholesterol is high, you are at an increased risk of stroke and coronary disease. If you continue not to take your lipitor, please return to your physician to discuss any other possible options and PLEASE eat LOW-FAT, exercise every day, maintain a healthy weight, and don't smoke!

(The information here is NOT intended to be medical advise and should not be used in place of instructions or information from your personal physician).

 
Sponsors Lightbulb
   
Old 08-07-2005, 11:52 PM   #3
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,069
NHone HB User
Re: Neuromuscular and lipitor side effects

yes, my mother had the same symptoms. Her doctor aslo said Lipitor would not cause this problem. She is now in a wheel chair. It WAS the Lipitor. Just read your information sheet that comes with your Lipitor.. It says "Not shown to reduce the risk of stroke or heart attack".... Statin drugs also conprimise the immune system. You might check out the Washington University Neurology web site... It tells you that statins can cause your problem...and it can occur anywhere from 1-7 years from the start of statin drugs.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lipitor side Effects Lost_in_Time High Cholesterol 2 06-22-2006 02:02 PM
Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 06:56 AM
Lipitor and Neuromuscular CLcyclones Brain & Nervous System Disorders 1 04-11-2005 10:18 PM
Lipitor Question..... Gigi101 High Cholesterol 4 03-18-2005 05:04 AM
Lipitor side affects Lady50 High Cholesterol 18 02-13-2005 06:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Dclark99 (5), BYU1972 (4), ladybud (4), bullfinch (3), di88 (2), jayme13 (2), powergrub (2), Campal (2), p25416 (2), drs (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 04:54 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!